[Skip to Content]
[Skip to Content Landing]
Article
January 20, 1984

Captopril Pericarditis

Author Affiliations

Episcopal Hospital Temple University School of Medicine Philadelphia

JAMA. 1984;251(3):343-344. doi:10.1001/jama.1984.03340270025020
Abstract

To the Editor.—  The purpose of this letter is to describe pericarditis apparently caused by captopril.

Report of a Case.—  A 72-year-old man with ischemic cardiomyopathy was admitted to Episcopal Hospital because of acute pulmonary edema. After stabilization, captopril therapy was instituted on May 11, 1983, beginning with 25 mg four times daily. After recurrence of pulmonary edema, the dosage was increased on May 24 to 50 mg four times daily. The next day, fever appeared and persisted, with temperatures as high as 39 °C (102.2 °F), until May 31. On May 30, he experienced an erythematomacular eruption of his body and extremities that was occasionally pruritic, lasting until June 3. Pericardial friction rub (systole and diastole) appeared for the first time on May 31. It was painless and lasted until June 17. An ECG and chest roentgenogram showed no change. An echocardiogram showed only small pericardial effusion after initially

×